Alert archive / New York / Special Marine Warnings in 2017
Special Marine Warning 64, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Jul 17, 2017, 4:50 AM EDT. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2017, 4:50 AM EDT (08:50 UTC)
- Expired
- Jul 17, 2017, 5:45 AM EDT
- In force
- 55 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jul 17, 3:51 AM EDT, 59 minutes earlier.
Area forecast discussion, Jul 17, 3:51 AM EDT, 59 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 351 AM EDT Mon Jul 17 2017 .SYNOPSIS... A weak trough of low pressure will continue to cross the area today with a few showers and thunderstorms, with the more widespread coverage east of the Genesee Valley. High pressure will then bring a return to mainly dry weather tonight through Wednesday. A weak cold front will then bring the next chance of showers and thunderstorms by Thursday. && .NEAR TERM /THROUGH TONIGHT/... A mid level trough will continue to sharpen and close off into a weak mid level low over southern Quebec today, with the trough slowly drifting east across our region. DPVA ahead of the trough axis will continue to support large scale ascent, with a weak surface trough providing low level convergence. Most of the synoptic scale forcing and deeper moisture will focus on the eastern portion of the CWA today, from the western Finger Lakes to the eastern Lake Ontario region. This will be where the better coverage of showers and thunderstorms is found from the morning through the afternoon. Farther west, the mid levels steadily dry in the wake of the mid level trough axis and large scale ascent moves away. This will leave mesoscale processes to prevail, with low level convergence along developing lake breeze boundaries possibly supporting a few widely scattered showers and thunderstorms this afternoon and early evening. This would be primarily across the western Southern Tier, and also from the Niagara Peninsula eastward across Niagara/Orleans counties where the Lake Erie and Lake Ontario lake breezes are likely to collide. Increasing southwest flow off Lake Erie should allow a stable lake shadow to form along the Lake Erie shore and Buffalo Metro area during the afternoon with mainly dry conditions and even some sunshine developing. As far as severe potential goes, the better forcing, convergence, and instability appear to focus mainly east of our area across eastern NY and northeast PA where SPC has maintained the slight risk. Farther west across our area shear and instability are very marginal, although an isolated strong storm cannot be ruled out. A few storms will also produce heavy downpours, but PWAT is not especially high and storm motion should be fast enough to prevent any organized flash flood risk. The mid level trough axis will continue to move slowly east tonight with the better forcing and moisture moving off into western New England. Any lingering scattered showers and storms this evening across the eastern end of our area and along lake breeze boundaries will end, with partial clearing overnight. Forecast soundings at many sites suggest a near surface based inversion developing overnight with plenty of lingering low level moisture and moist soils. This will allow patchy fog to form across much of the area, with the most widespread fog likely found across the typical Southern Tier river valleys. && .SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/... Height rises aloft behind the departing weak trough on Tuesday will build in surface high pressure through Wednesday before a weak shortwave and frontal boundary crosses the region Wednesday evening and overnight. The result will be mainly dry conditions Tuesday through much of Wednesday before some isolated to scattered showers and thunderstorms cross the region late Wednesday. On Tuesday, cyclonic flow and a little lingering moisture on the back side of the departing through will yield a diurnal cumulus field inland from the lake breezes. Cannot rule out an isolated shower or thunderstorm along intersecting lake breeze boundaries from Niagara Falls to Rochester and inland across central NY. Overall this will be a dry day, with sunshine in the lake shadows and a mix of clouds and sun inland. High temperatures will be in the low 80s. By Tuesday night into Wednesday morning the weak surface high will be over the forecast area, with light winds and clear skies after the diurnal cumulus dissipate. This will allow for fog formation mainly inland and especially in the typical Southern Tier valley locations. Lows will be in the low to mid 60s across the lake plains and Finger Lakes, with mid 50s in the western Southern Tier. On Wednesday, warm advection ahead of the approaching weak shortwave, will push 850 mb temps into the mid to upper teens Celsius, which will allow for afternoon high temperatures in the mid 80s. Cloud cover will increase NW to SE in the afternoon and evening as the wave approaches. Overall the forcing will be fairly weak with the dampening wave, and expect showers and thunderstorms will be isolated across the forecast area to widely scattered in the North Country. Wednesday night will be a bit more mild and with a warmer and more humid airmass; lows will bottom out in the mid 60s. A stronger wave will approach the forecast area on Thursday with a more moist and unstable airmass in place ahead of it. The exact evolution of showers and thunderstorms will remain to be seen, as it will depend on the upstream evolution of any convective complexes. However, will maintain likely PoPs during the day Thursday. The potential for severe weather and heavy rainfall may certainly be in play Thursday, however there remains plenty of uncertainty as to the evolution of convection and there the magnitude of this threat. In the wake of the front Thursday night...high pressure and a notably drier airmass will gradually build across the Lower Great Lakes. && .LONG TERM /FRIDAY THROUGH SUNDAY/... In the wake of the trough/frontal passage Thursday and Thursday night, high pressure will build in across the forecast area Friday through Saturday while the frontal boundary remains stalled south of the region. This will result in fairly seasonable temperatures and mainly dry weather for the first part of the weekend. By Sunday and into Monday, the subtropical ridge will shift off the southeast coast while a trough moves across the Great Lakes. This will bring the return of the warm, moist and unstable airmass across the region as well as more widespread thunderstorm chances for the second half of the weekend. && .AVIATION /08Z MONDAY THROUGH FRIDAY/... A slow moving trough will continue to support scattered to numerous showers and thunderstorms this morning through the afternoon, mainly from the western Finger Lakes to the eastern Lake Ontario region with local/brief MVFR to IFR conditions in the heavier showers. A few isolated showers and thunderstorms may also develop across Western NY along lake breeze boundaries, with a stable lake shadow developing this afternoon and likely keeping the corridor from KDKK to KBUF dry. Any lingering scattered showers and storms across the eastern end of the area and along lake breeze boundaries will end this evening. This will leave partial clearing overnight. Forecast soundings suggest at least patchy fog will develop across much of the area later tonight, with the most widespread fog developing across the valleys of the Southern Tier. Outlook... Tuesday and Wednesday...Mainly VFR. Thursday...VFR/MVFR. Showers and thunderstorms likely. Friday...VFR. && .MARINE... Winds will remain relatively light at less than 15 knots through the first half of the week as the pressure gradient remains weak across the eastern Great Lakes. A few scattered thunderstorms may produce locally higher winds and waves today. && .EQUIPMENT... The KBUF WSR-88D has experienced a major equipment failure and will remain out of service for an extended period of time, likely most if not all of this week. A national support team arrived last night and will begin work this morning on the extensive repair project. A more definitive time table for return to service will be available once the national team begins working on the radar. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...HITCHCOCK NEAR TERM...HITCHCOCK SHORT TERM...CHURCH LONG TERM...CHURCH AVIATION...HITCHCOCK MARINE...HITCHCOCK EQUIPMENT...HITCHCOCK
Hazardous weather outlook, Jul 16, 2:35 PM EDT, 14 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 235 PM EDT Sun Jul 16 2017 NYZ003>008-013-014-021-171845- Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Livingston- Ontario-Allegany- 235 PM EDT Sun Jul 16 2017 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This Afternoon and Tonight. The chance for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered to numerous thunderstorms will move across the region on Monday capable of producing locally heavy rainfall with isolated flash flooding, and possibly damaging wind gusts and small hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001-002-010>012-019-020-085-171845- Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-Cattaraugus- Southern Erie- 235 PM EDT Sun Jul 16 2017 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This Afternoon and Tonight. Scattered to numerous showers and thunderstorms will move across the region tonight and into Monday with locally heavy rainfall and isolated flash flooding possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered to numerous showers and thunderstorms will move across the region tonight and into Monday with locally heavy rainfall and isolated flash flooding possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-171845- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 235 PM EDT Sun Jul 16 2017 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Apffel
In the hours before
Special weather statement, Jul 16, 11:36 PM EDT, 5 hours 14 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1136 PM EDT SUN JUL 16 2017
NYZ003-011-013-170415-
Livingston-Genesee-Monroe-
1136 PM EDT SUN JUL 16 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LIVINGSTON...
SOUTHWESTERN MONROE AND SOUTHEASTERN GENESEE COUNTIES...
At 1135 PM EDT, a strong thunderstorm was located near Le Roy, or 11
miles northwest of Geneseo, moving east at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm. Torrential rainfall is also occurring with this storm, and
may cause localized flooding. Do not drive your vehicle through
flooded roadways.
Locations impacted include...
Brighton, Henrietta, Le Roy, Avon, Honeoye Falls, Caledonia, Lima,
Scottsville, Rush and York.
This includes the following highways...
Interstate 390 between exits 9 and 12.
Interstate 90 near exit 46.
LAT...LON 4286 7796 4286 7800 4298 7804 4312 7759
4294 7756 4294 7758 4292 7756 4287 7756
4286 7755 4285 7759 4285 7796
TIME...MOT...LOC 0335Z 255DEG 14KT 4292 7795
ChurchSpecial weather statement, Jul 17, 12:20 AM EDT, 4 hours 30 minutes before
Special Weather Statement National Weather Service Buffalo NY 1220 AM EDT MON JUL 17 2017 NYZ003-013-014-170500- Ontario-Livingston-Monroe- 1220 AM EDT MON JUL 17 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LIVINGSTON... SOUTHEASTERN MONROE AND NORTHWESTERN ONTARIO COUNTIES... At 1220 AM EDT, a strong thunderstorm was located over Avon, or 10 miles northeast of Geneseo, moving east at 15 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Locations impacted include... Avon, Victor, Honeoye Falls, Bristol, Lima, Bloomfield, Mendon, East Bloomfield, Rush and West Bloomfield. This includes the following highways... Interstate 390 between exits 10 and 11. Interstate 90 near exit 45. LAT...LON 4289 7779 4300 7778 4308 7740 4283 7737 TIME...MOT...LOC 0420Z 266DEG 12KT 4294 7773 Church
Special weather statement, Jul 17, 1:41 AM EDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Buffalo NY
141 AM EDT MON JUL 17 2017
NYZ001-002-170645-
Orleans-Niagara-
141 AM EDT MON JUL 17 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NIAGARA AND ORLEANS
COUNTIES...
At 140 AM EDT, a strong thunderstorm was located near Middleport, or
7 miles northwest of Medina, moving east at 20 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm. Torrential rainfall is also occurring with this storm, and
may cause localized flooding. Do not drive your vehicle through
flooded roadways.
Locations impacted include...
Medina, Albion, Middleport, Holley, Waterport, Lakeside Beach State
Park, Point Breeze, Kent, Ridgeway and Clarendon.
LAT...LON 4337 7861 4342 7826 4341 7803 4316 7801
4322 7860
TIME...MOT...LOC 0540Z 261DEG 16KT 4329 7849
ChurchThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 11:36 PM EDT | Special Weather Statement | BUF | Livingston | 39 min |
| Jul 17, 12:20 AM EDT | Special Weather Statement | BUF | Ontario | 40 min |
| Jul 17, 1:41 AM EDT | Special Weather Statement | BUF | Orleans | 64 min |
| Jul 17, 4:53 AM EDT | Special Weather Statement | BUF | Oswego | 52 min |
| Jul 17, 5:40 AM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 65 min |
| Jul 17, 8:33 AM EDT | Special Weather Statement | BUF | Lewis | 27 min |
| Jul 17, 9:19 AM EDT | Special Weather Statement | BUF | Lewis | 56 min |
| Jul 17, 2:28 PM EDT | Special Weather Statement | BUF | Wayne | 62 min |
| Jul 17, 2:37 PM EDT | Special Weather Statement | BUF | Lewis | 38 min |
| Jul 17, 3:08 PM EDT | Special Weather Statement | BUF | Cayuga | 52 min |
| Jul 17, 3:17 PM EDT | Special Weather Statement | BUF | Lewis | 28 min |
| Jul 17, 3:55 PM EDT | Special Weather Statement | BUF | Oswego | 65 min |
Nearby
Special Marine Warnings in New York, 2017Every special marine warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.